Mathematical Research Letters

Volume 5 (1998)

Number 6

Polynomial Relations Among Characters coming from Quantum Affine Algebras

Pages: 731 – 742

DOI: http://dx.doi.org/10.4310/MRL.1998.v5.n6.a4

Author

Michael Kleber (Massachusetts Institute of Technology)

Abstract

The Jacobi-Trudi formula implies some interesting quadratic identities for characters of representations of ${\mathfrak{gl}}_n$. Earlier work of Kirillov~and\break Reshetikhin proposed a generalization of these identities to the other classical Lie algebras, and conjectured that the characters of certain finite-dimensional representations of $U_q({\hat{\mathfrak g}})$ satisfy it. Here we use a positivity argument to show that the generalized identities have only one solution.

Full Text (PDF format)